Jump to content

Anyone Take Prozac?!


friday7

Recommended Posts

I am on Prozac and was wondering in anyone has had issue with it lowering or raising blood pressure?

I have been trying to figure out a cause for my recent raise in blood pressure (for six months) then very recent lowering of my blood pressure.

I have stopped two drugs already that seemed to be the cause but things are still not normal..well normal for me. I have also greatly reduced Seroquel from 400 mg to 100. I am still having problems keeping my pressure up.

I normally took four salt tablets a day, to keep my BP up.

Then six months ago I had to stop taking it all together because my pressure was already up without it. For the first time in five years I was not on salt tablets.

I figured this was either due to Seroquel or Prozac since I had started these both at that time.

Now all of a sudden this past month, my pressure has dropped. I have to take from 8 to 12 salt tablets and still have low BP at times.

Something has suddenly changed but I have found no help form the doc.

I did recently take some blood tests and had 100 fasting blood Glucose... which isn't bad but it is above normal.

And I had a high Ferritan level. It wasn't that high...250..but again it's high.

Problem is my doctor, after taking these tests, left.

She was an intern and I knew she was leaving but I called to ask about my tests results. She never answered and the next time I called I was told she left.

Now I have to wait until August 1st to see this new doctor who knows nothing about me..More than frustrating!

So I started considering Prozac. I noticed that it said some people take Prozac for Neurally mediated hypotension which is basically POTS. Well for me it is. I just thought maybe it has the opposite effect on me? I'm just lost.

So again, anyone take Prozac and then have trouble with their BP or symptoms?

Link to post
Share on other sites

I started Prozac about 1.5 months ago - but a very low dose (5mg). I also take Seroquel, but just for sleep (12.5mg nightly, have taken it for about 6 years). Not sure of BP effects from either; my psychiatrist takes my BP at every visit and there hasn't been a noticeable change, but since I fluctuate between 100/60 and 140/85 it's hard to know if I'd see one.

Link to post
Share on other sites

I took prozac for a couple of years after I was diagnosed. It definitely seemed to help my symptoms and I think in my case helped regulate my bp highs and lows. I tend to have episodes of highish bp and lowish bp. My bp seemed to even out on prozac. I am not sure honestly whether to attribute that to the prozac, though, or if I was just getting better anyway. But in any case, in my case, there was no evidence that prozac was causing my bp to increase.
Link to post
Share on other sites

I'm on midodrine which has helped some, and then my POTS doctor prescribed 20 mg of prozac in addition, and I've definitely felt better since then. My normal BP used to range from 80/50 - 90/60 and now it's closer to 105/60-70. I've been on it for about 4 months now I think.

Link to post
Share on other sites

I take a small dose of generic prozac(fluoxetine) for my anxiety. It doesn't help a lot, just keeps me from having panic attacks all the time, so we are looking into changing it. I don't think it does too much to my bp or hr, but I've been on it for almost 4 years, and it's a pretty low dose. It does, however, make me have even worse brain fog if I increase my dose.(Before my POTS diagnosis, my doctor kept increasing it, thinking it would help)

Link to post
Share on other sites

Thanks everyone for your input.:)Lemonsin2lemonade, I'm curious, In what ways did it make your POTS worse? I 've been feeling more weak and dizzy lately and much less energy. If I do too much I get sick. This is after a very long time of feeling pretty good. So it's kind of a drastic change which I usually don't have unless there's something causing it.

Link to post
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...